Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 14, 2015, 8:31 PM CDT for McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 8:31 PM CDT (01:31 UTC)
- Expired
- May 14, 2015, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WGUS54 KCRP 150131
FFWCRP
TXC311-150400-
/O.NEW.KCRP.FF.W.0048.150515T0131Z-150515T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 PM CDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1100 PM CDT
* AT 830 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR
ESTIMATES OF THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871
$$
CB2 follow-up statements
273 WGUS74 KCRP 150230 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 930 PM CDT THU MAY 14 2015 TXC311-150400- /O.CON.KCRP.FF.W.0048.000000T0000Z-150515T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCMULLEN TX- 930 PM CDT THU MAY 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN MCMULLEN COUNTY... AT 925 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 3 TO 5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TILDEN. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LEONCITA CREEK...NUECES RIVER...MUSTANG BRANCH...SAN MIGUEL CREEK...FRIO RIVER...BILL WALKER CREEK...AND SALT BRANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871 $$ CB
980 WGUS74 KCRP 150354 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1054 PM CDT THU MAY 14 2015 TXC311-150402- /O.EXP.KCRP.FF.W.0048.000000T0000Z-150515T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCMULLEN TX- 1054 PM CDT THU MAY 14 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN MCMULLEN COUNTY WILL EXPIRE AT 1100 PM CDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871 $$ CB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:06 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 14, 7:06 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 706 PM CDT THU MAY 14 2015 .DISCUSSION...UPDATED FOR THE 00Z AVIATION DISCUSSION. && .AVIATION...MOISTURE CONVERGENCE PUSHING FARTHER WEST SHOULD KEEP QUIET CONDITIONS FOR VCT-ALI-CRP THROUGH THE EVENING...WITH ISOLATED DEVELOPMENT POSSIBLE FOR LRD. ANY CONVECTION SHOULD WANE OVER THE NEXT FEW HOURS WITH THE LOSS OF HEATING. LOW LEVEL CLOUDS WILL BEGIN TO FILL IN LEADING TO MVFR/IFR CIGS LATE TONIGHT...WITH MVFR/IFR VSBYS. FOCUS FOR CONVECTION TRANSITIONS TO AROUND AND AFTER 06Z. MODELS CONTINUE TO DEVELOP A WEATHER SYSTEM MOVING EAST ACROSS THE RIO GRANDE AFFECTING LRD OVERNIGHT THROUGH FRIDAY MORNING AS THE SYSTEM MOVES EAST-NORTHEAST. IN THE MEAN TIME...ISOLATED MORNING CONVECTION WILL BE POSSIBLE MOVING NORTHWARD FOR CRP-ALI-VCT. CHANCES FOR RAIN TAPER OFF THROUGH THE AFTERNOON WITH CIGS AND VSBYS LIFTING AND IMPROVING THROUGH THE MID MORNING. LIGHT WINDS OVERNIGHT WILL BECOMING BREEZY ONCE MORE LATE FRIDAY MORNING/AFTERNOON. && .PREV DISCUSSION... /ISSUED 309 PM CDT THU MAY 14 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY)...ISOLD WEAK SHRA/TSRA'S HAVE DVLPD ACROSS INLAND PORTIONS OF S TX THIS AFTERNOON. AM EXPECTING CONVECTION TO TAPER OFF BY THIS EVENING...THEN A SHORT WAVE IS PROGD TO APPROACH S TX OVERNIGHT WITH CONVECTION PRIMARILY AFFECTING THE NW CWA. THIS SPREADS E ON FRI BUT HIGHEST POPS STILL LOOK TO BE ACROSS W 2/3RDS OF CWA. THIS IS DUE TO LOWER PWATS/INSTABILITY ACROSS THE E 1/3RD OF THE CWA. DEWPOINTS HAVE GRADUALLY INCREASED THUS AM EXPECTING MN TEMPS TONIGHT TO BE A TAD WARMER...ESPECIALLY EASTERN AREAS. WENT SLIGHTLY BELOW GUIDANCE FOR HIGHS ON FRI...ESPECIALLY W AREAS DUE TO THE EXPECTED CLOUD COVER/RAIN CHCS. WINDS ARE PROGD TO INCREASE ACROSS THE COASTAL WATERS OVERNIGHT BUT SHOULD REMAIN BELOW ADVISORY LEVELS. A GENERALLY WEAK TO MOD ONSHORE FLOW IS EXPECTED FRI. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...LEAD SHORTWAVE TROUGH WILL PUSH EAST OF THE REGION FRIDAY NIGHT...RESULTING ONLY IN A SLIGHT CHANCE OF CONVECTION FRIDAY NIGHT. MAIN UPPER LEVEL SYSTEM WILL THEN MOVE OUT OF THE FOUR CORNERS REGION SATURDAY AND THEN INTO THE CENTRAL/NORTHERN PLAINS ON SUNDAY. THIS WILL PLACE SOUTH TEXAS IN A CONTINUED SOUTHWEST FLOW ALOFT. AT THE SAME TIME...MOISTURE WILL REMAIN SUFFICIENT ACROSS THE AREA WITH PW VALUES BETWEEN 1.5 AND 1.7 INCHES. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS AND WILL KEEP 30 TO 50 POPS IN THE FORECAST. ACTIVE PATTERN WILL PERSIST WITH DAILY CHANCES OF SHOWERS AND STORMS THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPERATURES THROUGH THE PERIOD WILL BE AROUND NORMAL FOR THIS TIME OF YEAR...WITH LOWER 90S OUT WEST AND MIDDLE 80S ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 84 76 85 77 / 10 50 20 20 10 VICTORIA 73 83 73 85 75 / 10 40 20 30 10 LAREDO 72 86 74 89 76 / 30 60 20 20 20 ALICE 73 86 74 89 76 / 20 50 20 30 10 ROCKPORT 75 83 76 83 78 / 10 40 10 20 10 COTULLA 71 84 72 87 74 / 40 60 20 30 20 KINGSVILLE 74 86 75 87 76 / 10 50 20 20 10 NAVY CORPUS 75 83 77 83 78 / 10 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, May 14, 5:08 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CDT THU MAY 14 2015 TXZ229>234-239>247-151015- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. AN ISOLATED STRONG STORM WILL BE POSSIBLE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE SHOWERS AND STORMS. A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY AND TONIGHT ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GREATER CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY. HEAVY RAINFALL AND A CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE BRUSH COUNTRY. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-151015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 508 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MIDDLE TEXAS COASTAL WATERS FRIDAY THROUGH THE EARLY PART OF NEXT WEEK. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY.
In the hours before
Special weather statement, May 14, 8:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT THU MAY 14 2015
TXZ229-150130-
LA SALLE-
800 PM CDT THU MAY 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...
AT 759 PM CDT...A STRONG THUNDERSTORM WAS NEAR LOS ANGELES...OR 19
MILES EAST OF COTULLA...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOS ANGELES.
LAT...LON 2858 9880 2851 9880 2840 9891 2844 9903
2864 9898
TIME...MOT...LOC 0059Z 205DEG 12KT 2846 9892
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:47 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 118 min |
| May 14, 8:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 14, 8:08 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 112 min |
| May 14, 8:17 PM CDT | Areal Flood Warning | CRP | Nueces | 24 hr |
| May 15, 6:23 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 15, 6:42 AM CDT | Tornado Warning | CRP | La Salle | 33 min |
| May 15, 7:06 AM CDT | Special Weather Statement | CRP | Webb | 39 min |
| May 15, 7:10 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| May 15, 7:20 AM CDT | Special Weather Statement | CRP | La Salle | 25 min |
| May 15, 7:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| May 15, 7:32 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 43 min |
| May 15, 7:38 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 11 hr |
| May 15, 7:42 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| May 15, 8:17 AM CDT | Special Weather Statement | CRP | La Salle, McMullen | 43 min |
| May 15, 8:25 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 6 hr |
| May 15, 9:43 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 6 hr |
| May 15, 9:52 AM CDT | Special Weather Statement | CRP | Live Oak | 23 min |
| May 15, 10:14 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 46 min |
| May 15, 10:48 AM CDT | Special Weather Statement | CRP | Duval | 42 min |
| May 15, 10:51 AM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| May 15, 11:08 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| May 15, 11:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 15, 11:34 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Nueces | 41 min |
| May 15, 12:02 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 43 min |
| May 15, 12:07 PM CDT | Special Marine Warning | CRP | 113 min | |
| May 15, 12:25 PM CDT | Flash Flood Warning | CRP | Goliad | 3 hr |
| May 15, 12:33 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 42 min |
| May 15, 12:42 PM CDT | Tornado Warning | CRP | Nueces | 33 min |
| May 15, 12:47 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| May 15, 12:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 42 min |
| May 15, 1:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| May 15, 1:03 PM CDT | Flash Flood Warning | CRP | Aransas, Goliad, Refugio, San Patricio, Victoria | 3 hr |
| May 15, 1:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, San Patricio, Victoria | 48 min |
| May 15, 1:19 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 26 min |
| May 15, 1:23 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 15, 1:29 PM CDT | Tornado Warning | CRP | Aransas, Nueces, San Patricio | 31 min |
| May 15, 1:33 PM CDT | Special Marine Warning | CRP | 87 min | |
| May 15, 1:40 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 15, 1:51 PM CDT | Tornado Warning | CRP | Aransas, Calhoun, Refugio | 39 min |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Live Oak | 8 days |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Bee | 49 hr |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Nueces | 44 hr |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | McMullen | 5 days |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 52 days |
| May 15, 2:29 PM CDT | Flash Flood Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| May 15, 2:39 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| May 15, 2:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 15, 3:41 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 2 hr |
| May 15, 6:00 PM CDT | Areal Flood Warning | CRP | Nueces | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.